MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ST PRC TIB PLT SIZE 6; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ST PRC TIB PLT SIZE 6; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 11/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D6a : implant date : (b)(6) 2024.D10 : unknown - unknown articular surface - unknown, unknown - unknown femoral component - unknown.G2 : foreign country : the netherlands.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial knee surgery.Subsequently, the patient reported pain and x-rays suggested tibial loosening and the patient was revised approximately 9 months post-op due to tibial loosening.The tibial component and poly were both revised.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 00596404012 - articular surface size ef 12 mm height ''use with plate 5 - 66196128 00596401652 - femoral component option size f right compatible with lps-flex prolong - 66451899.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was further reported that all implants except the femoral component were revised and an initial patellar component was implanted.All available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event is confirmed.Visual examination of the returned product identified signs of use (scratches, gouges) and bone cement remains.Dimensional analysis of the product determined that the product, where measured, was conforming.The device history record was reviewed and no discrepancies relevant to the reported event were found.Operative notes provided and reviewed by healthcare professionals state that a patient underwent a revision surgery due to tibial loosening.During the revision, the tibial component was identified as loose and was removed.No intraoperative complications were reported during the revision.X-rays were provided and reviewed by healthcare professionals.Pre-revision imaging revealed minimal contour deformity and lucency at the medial tibial tray, with a slight change in implant position.This shift was concerning for implant loosening.The bone quality in all images was mildly osteopenic.Evidence of tibial implant loosening was present in the later images.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ST PRC TIB PLT SIZE 6
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20786853
Report Number0001822565-2024-03718
Device Sequence Number7809365
Product Code JWH
UDI-Device Identifier00889024217614
UDI-Public(01)00889024217614(17)330510(10)J7505470
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598004702
Device Lot NumberJ7505470
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer11/27/2024
04/02/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/12/2024
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown